Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Have high blood pressure. Take atenolol and Lisinopril. Had spells of dizziness, shortness of breath. What is the cause?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Hi,I`m 55 yrs old and have high blood pressure.I take100mg of Atenolol and 20mg of Lisinopril daily.Lately I have had spells of dizziness,shortness of breath,racing heart beat and break out in a profuse sweat.Just yesterday I had to cut a trip short because of this.Do you have a idea what may be causeing this?Thankyou XXXXXXX
Posted Thu, 26 Sep 2013 in Medicines and Side Effects
Answered by Dr. Shruti Rijhwani 28 minutes later
Brief Answer:

Detailed Answer:
Dear Sir,

Thank you for posting your query on XXXXXXX

Well looking into your problem I would like to tell you that since you suffer from hypertension , you are at risk of developing coronary artery disease . The episode that you have mentioned can be an episode of angina , resulting in racing heart beat and profuse sweating .

I would suggest you to immediately see a cardiologist , get an ECG , 2 D ECHO done and possibly plan for Coronary angiography if required . This can be fore runner of impending Myocardial infarction so i would advise you to seek medical care at earliest.

Wish you a good health.

Dr. Shruti
Above answer was peer-reviewed by
Follow-up: Have high blood pressure. Take atenolol and Lisinopril. Had spells of dizziness, shortness of breath. What is the cause? 6 minutes later
What is angina?
Answered by Dr. Shruti Rijhwani 5 minutes later
Brief Answer:
chest pain

Detailed Answer:
Dear sir,

Angina pectoris is commonly known as angina which is chest pain due to ischemia of the heart muscle, generally due to obstruction or spasm of the coronary arteries so the blood flow does not reach the heart adequately .

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor